Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Face redness, dry skin, eczema. Does alcohol consumption and advil medication cause this?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
does alcohol consumption cause eczema and what about advil.
Posted Sat, 5 May 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 1 hour later

Thanks for posting your query.

Alcohol can cause eczema but over many years of heavy drinking. It can also make your body dehydrated and in the long run makes it dry which can aggravate eczema. In addition alcohol takes a toll on your liver and toxic metabolites like urea increase in your body. These changes can also cause itching because of irritation.
Also dermatitis, eczema, etc occur in persons with dry skin and as alcohol makes the skin dry these can happen in alcoholics in the long run.

Advil however is not associated with eczema.

Hope I have answered your queries. Please accept my answer if you do not have any further queries.


Dr.Rohit Batra
Above answer was peer-reviewed by
Follow-up: Face redness, dry skin, eczema. Does alcohol consumption and advil medication cause this? 1 hour later
sir my face gets red and dry what could i use for this condition. thanks
Answered by Dr. Rohit Batra 1 hour later
The face can get red and dry due to many reasons.
In those who take a lot of alcohol, flushing can occur as a result of same.

Simple dryness and redness migt be associated with excessive cold exposure.

You can try using a good moisturiser and avoidence of any cosmetic product on face.
If the rednes persists mild steroidal creams like desonide can be used to control the symptoms.


Dr. Rohit
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor